MAUDE Adverse Event Report: MAKO SURGICAL CORP. MAKO X3 UNI ONLAY TIBIAL INSERT SIZE 8 - 8 MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

MAKO SURGICAL CORP. MAKO X3 UNI ONLAY TIBIAL INSERT SIZE 8 - 8 MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 180738-1
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bacterial Infection (1735); Insufficient Information (4580)
Date of Event 09/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
It was reported the patient's left medial pka was revised.An 8x8 poly was exchanged for another 8x8 poly.Intra-operatively, appreciable wear was noted on the insert.Rep would like to have the insert investigated upon return and confirmed no further information will be released.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a mako insert was reported.The event was confirmed via evaluation of the returned device.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that it is worn.The damage on the articulating surface of the insert is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.The locking edge of the device is fractured; this damage is consistent with explantation / disassembly from the baseplate.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to a worn insert.Visual inspection of the returned device indicated that it is worn.The damage on the articulating surface of the insert is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.The locking edge of the device is fractured; this damage is consistent with explantation / disassembly from the baseplate.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MAKO X3 UNI ONLAY TIBIAL INSERT SIZE 8 - 8 MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
alessandra chavez
2555 davie road
fort lauderdale, FL 33317
9546280700
MDR Report Key12690137
Report Number3005985723-2021-00170
Device Sequence Number4985822
Product Code HRY
UDI-Device Identifier00848486016692
UDI-Public00848486016692
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number180738-1
Device Catalogue Number180738-1
Device Lot NumberKM7DH3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexMale